Alert archive / Tennessee / Special Weather Statements in 2011
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 4, 2011, 5:16 AM CDT for Wayne County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 5:16 AM CDT (10:16 UTC)
- Expired
- Aug 4, 2011, 5:45 AM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 159 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5553 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
527
WWUS84 KOHX 041016
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 AM CDT THU AUG 4 2011
TNZ093-041045-
WAYNE-
516 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY...
AT 511 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF OLIVE HILL...OR 9 MILES WEST
OF WAYNESBORO...MOVING SOUTHEAST AT 35 MPH.
THIS STORM WILL BE...
6 MILES SOUTHWEST OF WAYNESBORO BY 525 AM CDT.
COLLINWOOD BY 535 AM CDT.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
LAT...LON 3504 8799 3529 8799 3530 8802 3534 8803
3535 8801 3537 8803 3539 8803 3540 8798
3542 8798 3547 8771 3528 8760 3505 8759
$$
21What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 4:59 AM CDT, 17 minutes earlier.
Area forecast discussion, Aug 4, 4:59 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 459 AM CDT THU AUG 4 2011 .AVIATION 12Z DISCUSSION... FRONTAL BOUNDARY TO SLIP SOUTH OF THE TAF AREAS TODAY. THUS...DRIER CONDITIONS TO PREVAIL. NW FLOW ALOFT WILL CONTINUE HOWEVER...BUT THE NEXT DISTURBANCE WILL NOT EFFECT THE AREA UNTIL AFTER THE 24 HR TAF WINDOW. OTW...WE WILL SEE GENERALLY VFR VSBYS FROM 08Z TO 12Z. && .PREV DISCUSSION... /ISSUED 352 AM CDT THU AUG 4 2011/ DISCUSSION... ANALYSIS SHOWING FRONTAL BOUNDARY DROPPING DOWN TOWARD THE TN/KY BORDER...WITH PRE-FRONTAL TROUGH/OUTFLOW DOWN INTO NORTH AL. UPPER RIDGES CONTINUE TO SLOWLY WEAKEN/RETROGRADE...WHICH IS CURRENTLY BRINGING PRETTY GOOD IMPULSE DOWN ACROSS THE CWA. AIRMASS REMAINS WARM/UNSTABLE...WITH STORMS CONTINUING TO FIRE TOWARD TN RIVER. FRONTAL BOUNDARY EXPECTED TO DRIFT FURTHER SOUTH TODAY...SETTING UP NEAR THE TN/AL BORDER DURING THE AFTERNOON. THIS BOUNDARY EXPECTED TO MEANDER IN THAT GENERAL VICINITY TONIGHT AND AGAIN ON FRIDAY. A BIT OF MEAN DRYING EXPECTED TO OCCUR NORTH TODAY...LEAVING MOST ADDITIONAL DEVELOPMENT ACROSS THE SOUTH. TEMPS AGAIN EXPECTED IN THE MID/UP 90S MOST OF AREA...BUT DEWPTS EXPECTED TO STAY IN THE 70S SOUTH/SOUTHWEST...WHICH WILL AGAIN BRING HEAT INDEX VALUES THERE TO AROUND 105. MOST OF THE AREA WILL REMAIN DRY TONIGHT WITH ONLY ISOLATED STORMS EXPECTED BUT THINGS WILL AGAIN BECOME MORE ACTIVE ON FRIDAY...ESPECIALLY WEST. AIRMASS MOISTENS UP AND PASSING UPPER WAVE STEEPENS LAPSE RATES SUCH THAT COMBINED WITH WEAKENING SFC/LL BOUNDARY...ISOLATED SEVERE THUNDERSTORMS NOT OUT OF QUESTION IN THE AFTERNOON. SFC/LL BOUNDARY MORELESS WASHES OUT FRIDAY NIGHT AS STATION FRONT SETS UP ACROSS THE OH VALLEY. ISO STORMS WEST TO SCT STORMS EAST WILL CONTINUE AS THIS OCCURS. SATURDAY WILL BE THE BEGINNING OF A SEVERAL DAY TRANSITION THAT WILL SEE ML/UL HIGHS OVER TX REGION MIGRATE SLOWLY WEST...SETTING UP OVER THE DESERT SOUTHWEST BY EARLY MONDAY...AND REMAINING THERE THROUGH MOST OF THE UPCOMING WEEK. THIS WILL RESULT IN A PERSISTENT TROUGH OVER THE EASTERN US. THIS MORE PROGRESSIVE FLOW WILL BRING A SERIES OF SHORTWAVES/POOL OF MOISTURE ACROSS THE MID-SOUTH FREQUENTLY. THIS WILL KEEP TEMPS A LITTLE COOLER THAN THEY HAVE BEEN AS WELL AS LEAVE THE ISO-SCT STORMS IN THE FOLD THROUGHOUT. && .OHX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TNZ022-024-056>058- 060-061-075-077-093>095. && 21
Hazardous weather outlook, Aug 3, 5:43 AM CDT, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 543 AM CDT WED AUG 3 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-041030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 543 AM CDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... HEAT ADVISORY IS IN EFFECT FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU THIS AFTERNOON AND TONIGHT. HOT TEMPERATURES AND HUMIDITY WILL DRIVE AFTERNOON HEAT INDICES INTO THE 105 TO 110 DEGREE RANGE. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WIND IS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... HEAT ADVISORY IS ALSO IN EFFECT FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU THURSDAY. TEMPERATURES AND HUMIDITY WILL PUSH AFTERNOON HEAT INDICES TO AROUND 105 DEGREES. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Local storm report, Aug 3, 11:24 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 12 NNE CENTERVILLE 35.95N 87.37W
08/03/2011 HICKMAN TN LAW ENFORCEMENT
TREES BLOWN DOWN ON MOSS BRANCH ROAD.
&&
JLMLocal storm report, Aug 3, 11:28 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1128 PM CDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 5 NNE LEWISBURG 35.51N 86.75W
08/03/2011 MARSHALL TN LAW ENFORCEMENT
TREES AND POWERS LINES DOWN ON HWY 31A BETWEEN HENRY
HORTON STATE PARK AND LEWISBURG.
1035 PM TSTM WND DMG 12 NNE CENTERVILLE 35.95N 87.37W
08/03/2011 HICKMAN TN LAW ENFORCEMENT
TREES BLOWN DOWN ON MOSS BRANCH ROAD.
1052 PM TSTM WND DMG 5 NW LAWRENCEBURG 35.30N 87.40W
08/03/2011 LAWRENCE TN LAW ENFORCEMENT
TREES BLOWN DOWN ON HWY 64 JUST WEST OF LAWRENCEBURG. ONE
TREE DOWN ON AUTOMOBILE WITH DRIVER TRAPPED INSIDE.
&&
JLMSpecial weather statement, Aug 4, 5:16 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 AM CDT THU AUG 4 2011
TNZ093-041045-
WAYNE-
516 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY...
AT 511 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF OLIVE HILL...OR 9 MILES WEST
OF WAYNESBORO...MOVING SOUTHEAST AT 35 MPH.
THIS STORM WILL BE...
6 MILES SOUTHWEST OF WAYNESBORO BY 525 AM CDT.
COLLINWOOD BY 535 AM CDT.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
LAT...LON 3504 8799 3529 8799 3530 8802 3534 8803
3535 8801 3537 8803 3539 8803 3540 8798
3542 8798 3547 8771 3528 8760 3505 8759
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:48 PM CDT | Special Weather Statement | OHX | Overton | 27 min |
| Aug 3, 7:49 PM CDT | Flash Flood Warning | OHX | Rutherford, Wilson | 3 hr |
| Aug 3, 7:58 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 32 min |
| Aug 3, 8:10 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 35 min |
| Aug 3, 8:14 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 31 min |
| Aug 3, 8:35 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 25 min |
| Aug 3, 9:48 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 27 min |
| Aug 3, 10:10 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Maury, Williamson | 35 min |
| Aug 3, 10:12 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 33 min |
| Aug 3, 10:38 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 37 min |
| Aug 3, 11:12 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 33 min |
| Aug 3, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 22 min |
| Aug 4, 5:20 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 25 min |
| Aug 4, 5:39 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 36 min |
| Aug 4, 6:02 PM CDT | Special Weather Statement | OHX | Marshall | 28 min |
Nearby
Special Weather Statements in Tennessee, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.